NASA Logo, External Link
Facebook icon, External Link to NASA STI page on Facebook Twitter icon, External Link to NASA STI on Twitter YouTube icon, External Link to NASA STI Channel on YouTube RSS icon, External Link to New NASA STI RSS Feed AddThis share icon
 

Record Details

Record 47 of 805
Aperiodic behaviour of a non-linear oscillator.
Author and Affiliation:
Baker, N. H.(Columbia University, New York, N.Y., United States)
Moore, D. W.(NASA Goddard Institute for Space Studies, New York, N.Y., United States)
Spiegel, E. A.(New York University, New York, N.Y., United States)
Abstract: The aperiodic behavior of the solution of the equation of motion derived previously (1966) when considering a model thermomechanical oscillator is examined. Periodic solutions of this equation are studied numerically and analytically. Conditions for the instability of the solutions are determined. This instability seems to be the cause of the observed aperiodicity.
Publication Date: Nov 01, 1971
Document ID:
19720030792
(Acquired Dec 04, 1995)
Accession Number: 72A14458
Subject Category: PHYSICS, GENERAL
Document Type: Journal Article
Publication Information: Quarterly Journal of Mechanics and Applied Mathematics; p. Nov. 197; 24
Publisher Information: United Kingdom
Financial Sponsor: NASA; Unknown
Description: 34p; In English
Distribution Limits: Unclassified; Publicly available; Unlimited
Rights: Copyright
NASA Terms: APERIODIC FUNCTIONS; MECHANICAL OSCILLATORS; MOTION STABILITY; NONSTABILIZED OSCILLATION; EQUATIONS OF MOTION; NONLINEAR SYSTEMS; PERIODIC FUNCTIONS; THERMODYNAMICS
Imprint And Other Notes: Quarterly Journal of Mechanics and Applied Mathematics, vol. 24, Nov. 1971, p. 391-422.
Miscellaneous Notes: p. 391-422
Availability Source: Other Sources
› Back to Top
Find Similar Records
NASA Logo, External Link
NASA Official: Gerald Steeman
Site Curator: STI Program
Last Modified: August 12, 2011
Contact Us